Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 9, NWS San Angelo, TX

April 4, 201115 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 4, 2011, 9:33 PM CDT for 15 counties in Texas. It took effect at Apr 5, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 9:33 PM CDT (02:33 UTC)
In effect from
Apr 5, 2011, 11:00 AM CDT
Expired
Apr 5, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4005 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS84 KSJT 050233
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
933 PM CDT MON APR 4 2011

...HIGH FIRE DANGER EXPECTED ON TUESDAY ACROSS MUCH OF WEST
CENTRAL TEXAS....

.VERY DRY CONDITIONS WILL CONTINUE ON TUESDAY WITH AFTERNOON
RELATIVE HUMIDITIES FALLING TO 10 TO 15 PERCENT ACROSS MUCH OF
THE AREA. SOUTH WINDS WILL RETURN LATE TONIGHT AND WILL BECOME
GUSTY FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE
COMBINATION OF VERY DRY VEGETATION...LOW RELATIVE HUMIDITIES...
GUSTY WINDS AND TEMPERATURES AROUND 80 DEGREES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

TXZ049-054-064>066-071-072-076-077-098-113-127-051200-
/O.UPG.KSJT.FW.A.0008.110405T1600Z-110406T0000Z/
/O.NEW.KSJT.FW.W.0009.110405T1600Z-110406T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
SCHLEICHER-HASKELL-JONES-TAYLOR-
933 PM CDT MON APR 4 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY FOR
CROCKETT COUNTRY AND WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO
VALLEY. 

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER...
  HASKELL...JONES...TAYLOR.

* WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND
  30 MPH AT TIMES.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ154-168-051200-
/O.EXB.KSJT.FW.A.0008.110405T1600Z-110406T0100Z/
MCCULLOCH-MENARD-
933 PM CDT MON APR 4 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR MCCULLOCH AND MENARD COUNTIES...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* AFFECTED AREA: IN TEXAS...MCCULLOCH AND MENARD.

* WIND: SOUTH 20 FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 25
  MPH AT TIMES.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ073-078-099-114-128-139-140-051200-
/O.EXT.KSJT.FW.A.0008.110405T1600Z-110406T0100Z/
CONCHO-SUTTON-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN-
933 PM CDT MON APR 4 2011

...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

* AFFECTED AREA: IN
  TEXAS...CONCHO...SUTTON...THROCKMORTON...SHACKELFORD... 
  CALLAHAN...COLEMAN...BROWN.

* WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND
  25 MPH AT TIMES.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON
4 follow-up statements
225 
WWUS84 KSJT 050858
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
358 AM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR AREAS GENERALLY
WEST OF A THROCKMORTON...TO BALLINGER...TO OZONA LINE...

.VERY DRY CONDITIONS WILL CONTINUE ON TUESDAY WITH AFTERNOON
RELATIVE HUMIDITIES FALLING TO 10 TO 15 PERCENT ACROSS MUCH OF
THE AREA. SOUTH WINDS WILL BECOME GUSTY FROM LATE MORNING THROUGH
THE AFTERNOON HOURS. THE COMBINATION OF VERY DRY VEGETATION...LOW
RELATIVE HUMIDITIES...GUSTY WINDS AND TEMPERATURES AROUND 80
DEGREES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS...CAUSING
CONTROL PROBLEMS FOR ANY FIRES THAT START TODAY. 

TXZ073-078-139-140-154-168-051000-
/O.CAN.KSJT.FW.A.0008.110405T1600Z-110406T0100Z/
CONCHO-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD-
358 AM CDT TUE APR 5 2011

...FIRE WEATHER WATCH IS CANCELLED FOR THE HEARTLAND AND PARTS OF
THE NORTHWEST HILL COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE
WEATHER WATCH. 

* AFFECTED AREA: IN TEXAS...CONCHO...SUTTON...COLEMAN...BROWN...
  MCCULLOCH...MENARD.

CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED IN THESE AREAS
THIS AFTERNOON...THEREFORE THE FIRE WEATHER WATCH HAS BEEN
CANCELLED. 

$$

TXZ099-114-128-051700-
/O.UPG.KSJT.FW.A.0008.110405T1600Z-110406T0100Z/
/O.EXA.KSJT.FW.W.0009.110405T1600Z-110406T0100Z/
THROCKMORTON-SHACKELFORD-CALLAHAN-
358 AM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
BIG COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...THROCKMORTON...SHACKELFORD...
  CALLAHAN. 

* WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES. 

* HUMIDITY: 10 TO 15 PERCENT. 

* TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ049-054-064>066-071-072-076-077-098-113-127-051700-
/O.CON.KSJT.FW.W.0009.110405T1600Z-110406T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
SCHLEICHER-HASKELL-JONES-TAYLOR-
358 AM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER... 
  HASKELL...JONES...TAYLOR. 

* WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES. 

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
775 
WWUS84 KSJT 051940
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
240 PM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR AREAS GENERALLY
WEST OF A THROCKMORTON...TO BALLINGER...TO OZONA LINE...

.VERY DRY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH RELATIVE
HUMIDITIES BETWEEN 10 AND 15 PERCENT ACROSS MUCH OF THE AREA.
SOUTH WINDS BETWEEN 20 AND 30 MPH WILL CONTINUE THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. THE COMBINATION OF VERY DRY
VEGETATION...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND
TEMPERATURES AROUND 80 DEGREES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS... CAUSING CONTROL PROBLEMS FOR ANY FIRES THAT
START TODAY.

TXZ049-054-064>066-071-072-076-077-098-099-113-114-127-128-060100-
/O.CON.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
240 PM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER... 
  HASKELL...JONES...TAYLOR.

* WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
916 
WWUS84 KSJT 052028
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR AREAS GENERALLY
WEST OF A THROCKMORTON...TO BALLINGER...TO OZONA LINE...

.VERY DRY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH RELATIVE
HUMIDITIES BETWEEN 10 AND 15 PERCENT ACROSS MUCH OF THE AREA.
SOUTH WINDS BETWEEN 20 AND 30 MPH WILL CONTINUE THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. THE COMBINATION OF VERY DRY
VEGETATION...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND
TEMPERATURES AROUND 80 DEGREES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS... CAUSING CONTROL PROBLEMS FOR ANY FIRES THAT
START TODAY.

TXZ049-054-064>066-098-099-113-114-127-128-060430-
/O.NEW.KSJT.FW.A.0009.110406T1600Z-110407T0100Z/
/O.CON.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-
328 PM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...HASKELL...THROCKMORTON...JONES...SHACKELFORD... 
  TAYLOR...CALLAHAN. 

* WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: LATE WEDNESDAY MORNING THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ071-072-076-077-060100-
/O.CON.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
328 PM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA: IN TEXAS...IRION...TOM GREEN...CROCKETT...
  SCHLEICHER. 

* WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: TUESDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
575 
WWUS84 KSJT 060055
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 PM CDT TUE APR 5 2011

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS BIG COUNTRY
AND PORTIONS OF CONCHO VALLEY ON WEDNESDAY...

.SOUTHWEST WINDS WILL INCREASE ONCE AGAIN ON WEDNESDAY WITH THE
STRONGEST WINDS EXPECTED ACROSS THE BIG COUNTRY AND NORTHERN
CONCHO VALLEY. RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT
DURING THE AFTERNOON HOURS. THE COMBINATION OF THESE FACTORS...IN
ADDITION TO VERY DRY VEGETATION...WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS GENERALLY ALONG AND NORTH OF A LINE FROM
STERLING CITY...TO WINTERS...TO CROSS PLAINS.

TXZ049-054-064>066-098-099-113-114-127-128-061200-
/O.EXP.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/
/O.CON.KSJT.FW.A.0009.110406T1600Z-110407T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-
755 PM CDT TUE APR 5 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THE BIG COUNTRY AND NORTHERN
CONCHO VALLEY FOR WEDNESDAY FROM 11 AM TO 8 PM CDT.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...HASKELL...THROCKMORTON...JONES...SHACKELFORD... 
  TAYLOR...CALLAHAN.

* WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES.

* HUMIDITY: 8 TO 13 PERCENT.

* TIMING: LATE WEDNESDAY MORNING THROUGH EARLY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

TXZ071-072-076-077-060200-
/O.EXP.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
755 PM CDT TUE APR 5 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING.
CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED ON WEDNESDAY
SOUTH OF A LINE FROM STERLING CITY...TO WINTERS...TO CROSS PLAINS
AS 20 FOOT WIND SPEEDS SHOULD REMAIN BELOW 20 MPH. HOWEVER...FIRE
WEATHER CONDITIONS WILL REMAIN ELEVATED DUE TO GUSTY SOUTHWEST
WINDS...VERY LOW RELATIVE HUMIDITIES AND DRY VEGETATION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 9:22 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 4, 9:22 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
922 PM CDT MON APR 4 2011

.UPDATE...
MONDAY WAS MUCH MORE PLEASANT WITH TEMPERATURES ONLY IN THE UPPER
60S TO LOWER 70S BUT NORTH WINDS REMAINED IN THE 20-30 MPH RANGE
MOST OF THE DAY. WINDS HAVE DIMINISHED TO LESS THAN 10 MPH BUT
DEWPOINTS GENERALLY RANGE FROM 10-15 DEGREES ACROSS THE CWA
KEEPING RELATIVE HUMIDITIES BELOW 20 PERCENT DESPITE TEMPS IN THE
50S. THESE DRY CONDITIONS WILL PERSIST THROUGH TUESDAY BUT WINDS
WILL TURN 180 DEGREES AND WILL INCREASE FROM THE SOUTH AT 15-25
MPH BY MIDDAY TUESDAY IN RESPONSE TO STRONG LEE TROFFING BENEATH
STRONG MID LEVEL WESTERLIES. IN THE MEANTIME...WE ANTICIPATE
CHILLY OVERNIGHT CONDITIONS AS TEMPS FALL INTO THE 30S AREAWIDE.
LIGHT WINDS WILL PREVAIL AS THE SURFACE ANTICYCLONE SLOWLY
MIGRATES TO THE EAST ALLOWING LIGHT SOUTH WINDS TO RETURN AFTER
MIDNIGHT. CLEAR SKIES AND DRY AIR WILL PROMOTE STRONG RADIATIONAL
COOLING. A LIGHT FREEZE IS POSSIBLE IN SOME LOCATIONS TONIGHT...
PRIMARILY IN THE LOW LYING AREAS AND RIVER VALLEYS BUT IF WE SEE
A HARD FREEZE IT WILL LIKELY BE BRIEF.

JOHNSON

&&

.FIRE WEATHER...
DRY ADIABATIC SOUNDINGS WILL PROMOTE DEEP MIXING AND WILL SUPPORT
MAX TEMPS IN THE UPPER 70S TO 80 DEGREES ON TUESDAY. COMBINED WITH
THE AFOREMENTIONED LOW DEWPOINTS...RELATIVE HUMIDITIES ARE
EXPECTED TO FALL TO AROUND 15 PERCENT. TWENTY FOOT WIND SPEEDS ARE
PROGGED TO BE NEAR TO JUST ABOVE THE CRITICAL THRESHOLD ACROSS THE
WESTERN HALF OF THE CWA TOMORROW AFTERNOON WITH GUSTS . GIVEN THE
VERY DRY CONDITIONS THAT HAVE PLAGUED THE AREA I HAVE UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING WEST OF A HASKELL...TO
ABILENE...TO SAN ANGELO...TO OZONA LINE. THE EXISTING FIRE WEATHER
WATCH WAS EXPANDED SLIGHTLY BUT DOES NOT INCLUDE THE SOUTHEAST
CORNER OF THE CWA.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 652 PM CDT MON APR 4 2011/

DISCUSSION...
SEE 00Z AVIATION DISCUSSION BELOW.

AVIATION...
LIGHT WINDS ARE EXPECTED TONIGHT AS WEAK SURFACE HIGH PRESSURE
BUILDS ACROSS THE AREA. A SURFACE LOW PRESSURE TROF WILL DEVELOP
ACROSS EASTERN NEW MEXICO TUESDAY...WITH LOW LEVEL SOUTHERLY FLOW
SETTING UP. SOUTH WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
ARE EXPECTED LATE TUESDAY MORNING AND AFTERNOON.

21

PREV DISCUSSION... /ISSUED 416 PM CDT MON APR 4 2011/

SHORT TERM...
NORTH WINDS WILL DIMINISH EARLY THIS EVENING WITH SKIES REMAINING
CLEAR OVERNIGHT INTO TUESDAY AS SURFACE HIGH SETTLES INTO THE
AREA. WILL LET WIND ADVISORY EXPIRE AT 4 PM. MAIN CONCERN WILL BE
TEMPERATURES OVERNIGHT AS IDEAL RADIATIONAL COOLING TAKES PLACE.
AFTER RECORD HOT TEMPERATURES THE PAST COUPLES OF DAYS...TONIGHT
WILL FEEL VERY CHILLY AS THE MERCURY DROPS INTO THE 30S AREA WIDE.
MOST AREAS WILL FALL INTO THE LOW TO MID 30S...WITH A FEW LOCALES
FALLING TO THE FREEZING MARK BY DAYBREAK. DO NOT EXPECTED A HARD
FREEZE BUT SINCE WE ARE IN THE GROWING SEASON DECIDED TO ISSUE A
SPECIAL WEATHER STATEMENT TO ADDRESS THIS ISSUE.

TUESDAY WILL SEE WARMER TEMPS AROUND 80 DEGREES BY AFTERNOON AS
SOUTH WINDS RETURN TO THE AREA. SURFACE HIGH MOVES OFF TO THE EAST
WITH LEE TROUGH DEVELOPING DURING THE DAY. TIGHTENING GRADIENT WILL
RESULT IN ANOTHER BREEZY DAY ACROSS THE AREA WITH WINDS DIMINISHING
BY EVENING.

LONG TERM...
ZONAL FLOW ALOFT BECOMES SOUTHWEST TOWARD THE WEEKEND AS AN UPPER
LEVEL LOW DROPS OUT OF THE NORTHWEST UNITED STATES AND MOVES INTO
THE CENTRAL ROCKIES. GULF MOISTURE BEGINS RETURNING THURSDAY...
BUT IT WILL REMAIN SHALLOW. ADDED ISOLATED THUNDERSTORMS TO FRIDAY
FOR AN ISOLATED THUNDERSTORMS ALONG A DRYLINE...AND ON SATURDAY
NIGHT AS A SURFACE THROUGH MOVES EAST ACROSS THE REGION. KEPT POPS
AT MINIMAL 10 PERCENT. WILDFIRE POTENTIAL WILL BE ELEVATED INTO
THE WEEKEND.

FIRE WEATHER...
ELEVATED TO NEAR CRITICAL FIRE DANGER WILL CONTINUE FOR A FEW MORE
HOURS THIS AFTERNOON AS NORTH WINDS REMAIN ELEVATED AND RELATIVE
HUMIDITIES NEAR 20 PERCENT. CRITICAL FIRE DANGER WILL DEVELOP OVER
MUCH OF THE AREA ON TUESDAY...AS GUSTY SOUTH WINDS COMBINE WITH
AFTERNOON RELATIVE HUMIDITIES AROUND 10 PERCENT. RED FLAG CONDITIONS
POSSIBLE MAINLY WEST AND NORTH OF A LINE EXTENDING FROM BROWNWOOD TO
SONORA. A RED FLAG WATCH HAS BEEN ISSUED FOR THIS AREA LATE
TUESDAY MORNING THROUGH THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 35  77  50  89  61 /   0   0   0   0  10
SAN ANGELO 	 33  80  47  90  57 /   0   0   0   0   0
JUNCTION 	 31  80  48  87  60 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COLEMAN...CONCHO...
MCCULLOCH...MENARD...SHACKELFORD...SUTTON...THROCKMORTON.

RED FLAG WARNING FROM 11 AM TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL...IRION...
JONES...NOLAN...RUNNELS...SCHLEICHER...STERLING...TAYLOR...TOM
GREEN.

&&

25
Hazardous weather outlook, Apr 4, 3:57 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 PM CDT MON APR 4 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-052100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
357 PM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY
EVENING AS NORTH WINDS REMAIN ELEVATED WITH RELATIVE HUMIDITIES
BETWEEN 10 AND 20 PERCENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE LATE TUESDAY
MORNING AND AFTERNOON...MAINLY NORTH AND WEST OF A LINE EXTENDING
FROM BROWNWOOD TO SONORA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 4, 4:13 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT MON APR 4 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-051300-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
413 PM CDT MON APR 4 2011

...NEAR FREEZING TEMPERATURES POSSIBLE OVERNIGHT...

MUCH COLDER TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY
TUESDAY MORNING AS COOL HIGH PRESSURE SETTLES INTO THE AREA.
CLEAR SKIES...LIGHT WINDS AND VERY DRY CONDITIONS WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S OVER MUCH
OF THE AREA...WITH A FEW READINGS AROUND FREEZING POSSIBLE IN
THE THE LOW LYING AREAS AND RIVER VALLEYS. WHILE A HARD FREEZE
IS NOT EXPECTED...PRECAUTIONS SHOULD BE TAKEN TO PROTECT
VEGETATION THAT MAY BE SENSITIVE TO THE COLD TEMPERATURES.

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:28 PM CDTFire Weather WatchSJTCallahan, Coke, Fisher, Haskell, Jones, Nolan and 5 more13 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.